# SDR IXXA199586

- Difficulty date: October 10, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N861PL
- Make and model: Doug DC-8-61
- Aircraft serial: 45964
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 302313
- Condition: Malfunctioned
- Location: Nr 2 Position
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

FLL/BNA - EN ROUTE, MAIN CARGO COMPARTMENT SMOKE DETECTORS 2, 4, 6, 8, AND 10 ILLUMINATED.  THE LIGHTS WOULD EXTINGUISH FOR SHORT PERIODS OF TIME, AND ILLUMINATE AGAIN.  THERE WAS NO EVIDENCE OF FIRE, BUT THE AIRCRAFT PRECAUTIONARILY DIVERTD TO ATL TO MAKE A CONFIRMATION ON THE GROUND.  INSPECTION ON THE GROUND IN ATL REVEALED THE NR 2 SMOKE DETECTOR UNIT WAS CAUSING THE FALSE FIRE WARNING.  THE UNIT WAS REPLACED, AND THE AIRCRAFT RETURNED TO SERVICE.  (X)
